Prikazchikov, DA (2020) Explicit model for surface waves in a pre-stressed, compressible elastic half-space. International Journal of Mathematics and Physics, 11 (1). 13 - 19. ISSN 2218-7987

[thumbnail of 309-1-535-1-10-20200620.pdf]
309-1-535-1-10-20200620.pdf - Published Version
Available under License Creative Commons Attribution Non-commercial.

Download (397kB) | Preview


The paper is concerned with the derivation of the hyperbolic-elliptic asymptotic model for surface wave in a pre-stressed, compressible, elastic half-space, within the framework of plane-strain assumption. The consideration extends the existing methodology of asymptotic theories for Rayleigh and Rayleigh-type waves induced by surface/edge loading, and oriented to extraction of the contribution of studied waves to the overall dynamic response. The methodology relies on the slow-time perturbation around the eigensolution, or, equivalently, accounting for the contribution of the poles of the studied wave. As a result, the vector problem of elasticity is reduced to a scalar one for the scaled Laplace equation in terms of the auxiliary function, with the boundary condition is formulated as a hyperbolic equation with the forcing terms. Moreover, hyperbolic equations for surface displacements are also presented. Scalar hyperbolic equations for surface displacements could potentially be beneficial for further development of methods of non-destructive evaluation.

Item Type: Article
Additional Information: This is the final published version (version of record). It was first published online via al-Farabi Kazakh National University at - please refer to any applicable terms of use of the publisher.
Subjects: Q Science > QA Mathematics
Depositing User: Symplectic
Date Deposited: 26 Feb 2021 11:42
Last Modified: 26 Feb 2021 11:43

Actions (login required)

View Item
View Item